October 16, 2007,
D.P. asks from Greenville, NC on September 19, 2007
1 Yr Shots Reeking Havoc!
My son just recently got his 1 year immunizations (the "usual"- MMR, chicken pox, hepatitis). Afterwards, he broke out with chicken pox-looking spots all over him which resolved after about a week. Shortly afterwards, a different rash appeared which the pediatrician diagnosed as eczema (which he did not have before the shots). He has also had fevers on and off for about 3 1/2 weeks which last for about 3 days each time they appear. This morning, he woke up with another fever (his 4th fever since the shots). He was perfectly fine until got all the shots and once he got them, these symptoms started and haven't really resolved. The pediatrician didn't seem too concerned that his shots were causing all these problems. Has anyone else experienced these same issues with their child's 1 year shots? Is all of this just a coincidence? Everyone else I have talked to didn't have this many complications for this long with their baby... Maybe I am just overreacting! Thanks!
M.H. answers from Charlotte on October 16, 2007
I got my sons shots like he was supposed to until he was 4 months old.My son had a severe allergic reaction to his shot and had difficulty breathing( on our way home) I turned the car around went back to the office and the doctor said he has asthma. My child never had this before.MY child is now on a nebulizer.He is now 5.I had to get my child in school this year.Well they refuse to let him go because the doctor refused to say it happened as a result of the shots.They are now making my son retake all these shots.He only now gets one at a time instead of 4 or 5.My son recently had another shot everything seemed just fine now 14 days later my son has had a temp above 103 for 3 days and hasnt been able to go to school anyways.I do now have a new peditriction but i think these shots our kids get are really scary.I have 2 other kids 11 and 12 and they never had a problem.
P.B. answers from Raleigh on September 19, 2007
You are NOT overreacting........google "VAERS".......urge your doctor to report this; only 10% of docs report reactions to vaccinations.
If he does not report it, do it yourself......start a daily journal starting from the day before your son received his immunizations.....document everything!!! behaviors, physical symptoms, emotional/cognitive responses.....
this is serious.....don't let anyone tell you that it is normal or tell you to disregard these reactions. Some children are seriously injured years later from early vaccines.
Moms recommend the following deals from Mamapedia:
O.S. answers from Charlotte on September 20, 2007
This is weird my niece got chickenpox also a couple of days after her 1yr vaccines. So is this weird or just a quisdence (misspelled) but my brother was told that the shots usually take about 3 weeks for the vaccine to actually work so i just thought id throw that your way so if you find out any more information please let me know because im expecting and i want to avoid these issues if i can
B.B. answers from Raleigh on September 21, 2007
nope your not overreacting. i believe very strongly that it is not a coincidence and that regardless of whether or not your ped is concerned (they usually arent bc its deemed "normal") u should be.
it is for these and many many other reasons that we dont vax our child. and he is one the healthest happiest i know. as a starting point i suggest checking out mothering.com in the vaccination forum, or c2pp.org for info and other opinions from very well reasearched well spoken mothers. they will also have many suggestions about how to help you child now that he has gotten the shots. GL to you :)
GL to you baby, hopefully things will turn out ok this time. but i suggest you do some research and find out a few basics for yourslef and your babys well being
R.R. answers from Raleigh on September 20, 2007
I think it may be a coincidence. Are there any other things you can think of that may have changed recently other than the shots? Did you change his soap, washing detergent? Also, the 1 year mark is when a lot of things change. They can be diagnosed with eczema or asthma. Rashes often follow fevers too. Is he cutting teeth or been exposed to someone who is not feeling well. It may not be related to the shots because it's been so long since he got them and the symptoms are still there. Just a few of my thoughts.
K.S. answers from Raleigh on September 20, 2007
I know that there is a great deal of controversy over combo shots. I am so sorry that he has had all of these difficulties. I would let the powers that be know- like the drug companies etc. I would also seek a consultation with pediatrics in a lg medical center. Some children have to have the vacs separately, and some mothers wait till the child is older to get the shots. Poor baby, poor mom!
C. answers from Charlotte on September 20, 2007
I found this info on the Dept. of Health and Human services website:
What problems can occur after chickenpox vaccination?
Soreness, redness, or swelling where the shot was given is the most common side effect, occurring in about 20% of recipients.
About 1%-4% of vaccine recipients develop a very mild rash or several small bumps following chickenpox vaccination. [NOTE: In very rare instances, it may be possible for someone who gets a rash from the chickenpox vaccine to transmit vaccine virus chickenpox to another person. Persons developing a rash after vaccination should take extra precautions to avoid contact with anyone whose immune system is not working properly.
The vaccine may cause a mild fever 2 weeks after vaccination.
A seizure (jerking and staring spell) usually caused by fever may occur in less than 1 in 1000 vaccine recipients. This may not be related to the vaccine.
I do know also if the child was coming down with something or already carring a bug, that get a live vaccine, like the chickenpox vaccine, can send the immune system into overload, resulting in fevers to fight it off. I would give it a little longer, and if the problems don't resolve, demand the doctor to do something. Bug them to death until they do.